Ratiopharm Cold & Flu Lemon Flavour 1000mg/12.2mg Powder For Oral Solution
(Paracetamol 1000 mg, Phenylephrine Hydrochloride 12.2 mg)
Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you.
- Keep this leaflet. You may need to read it again.
- Ask your pharmacist if you need more information or advice.
- If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet.
- You must talk to a doctor if you do not feel better or if you feel worse after 3 days.
1. What Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is and what it is used for
2. What you need to know before you take Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour
3. How to take Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour
4. Possible side effects
5. How to store Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour
6. Contents of the pack and other information
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour contains paracetamol, an analgesic which relieves pain and reduces fever, and phenylephrine, a decongestant to relieve a blocked up nose.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is used for the relief of the symptoms of colds and influenza, including the relief of aches and pains, sore throat, headache, nasal congestion and fever.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is indicated in adults who weigh more than 50 kg and children over 16 years of age who weigh more than 50 kg.
Use Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour only if you have colds and flu accompanied by stuffy nose. If you do not have stuffy nose, mono component products containing only paracetamol should be preferred.
- if you are allergic (hypersensitive) to paracetamol and phenylephrine hydrochloride or any of other ingredients of this medicine (listed in section 6)..
- if you have severe coronary heart disease.
- if you have high blood pressure.
- if you have glaucoma (a disorder of the eyes often associated with increased pressure of the fluid in the eye).
- if your thyroid gland is overactive (Hyperthyroidism)
- if you suffer from acute hepatitis
- if you suffer from severe impairment of liver function
- if you are taking monoamine oxidase inhibitors or
- if you are taking tricyclic antidepressants (for dpression) or have taken them within the last 14 days.
Consult your doctor before taking this product:
- if you have Raynaud’s Phenomenon, a condition caused by poor blood-circulation in the fingers and toes.
- if you have Diabetes mellitus, a condition associated with high levels of blood-sugar.
- if you suffer from moderate and severe renal insufficiency.
- if you suffer from liver function disorders:
mild to moderate hepatocellular insufficiency (including Gilbert’s syndrome),concomitant treatment with medicinal products affecting hepatic functions.
- if you suffer from haemolytic anaemia (a reduction in red blood cells which can make the skin pale yellow and cause weakness or breathlessness).
- if you suffer from dehydration.
- if you suffer from alcohol abuse.
- if you suffer from chronic malnutrition.
- if you suffer from glutathione depletion due to metabolic deficiencies
- if you suffer from prostatic hypertrophy
- if you suffer from pheochromocytoma (tumor of the adrenal glands)
- if you have asthma and are hypersensitive to acetyl salicylic acid (for pain relief or for blood-dilution). You may also be hypersensitive to Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour.
Important: This product contains paracetamol. Do not take with any other paracetamol-containing products. Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is indicated for children over 16 years of age who weigh more than 50 kg..
Other medicines and Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour
Do not use Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour if you are taking monoamine oxidase inhibitors (MAO inhibitors, such as moclobemide or tranylcypromin) or tricyclic antidepressants (such as amitryptiline, amoxapine, clomipramine, desipramine and doxepine), used for treatment of depression, or have taken them within the last 14 days.
Do not take with other products for the relief of colds, flu or congestion which contain phenylephrine or ephedrine.
As both of the active substances of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour, phenylephrine hydrochloride and paracetamol, may adversely interact with other medicines, please make sure that you tell your doctor or pharmacist about all other medicines you might be using at the same time, especially:
- Drugs, which may interfere with phenylephrine as medicines used for the treatment of high blood pressure, heart or circulatory problems as
- beta-blockers and other antihypertensives
- Drugs, which may potentiate the effect of phenylephrine on the bloodvessels, as
- digoxin (for heart diseases)
- tetracyclics (for depression) such as maprotiline
- antidepressants such as phenelzine, isocarboxylic acid, nialamide
- Parkinson's disease drugs such as selegiline
- furazolidone (for bacterial infections)
- Drugs, which may interfere with the liver-metabolism of the active substances of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour and may increase the toxic effects of paracetamol on the liver, as
- barbiturates (sedatives)
- anticonvulsants (for epilepsy) such as phenytoine, phenobarbital, methylphenobarbital and primidone
- rifampicin (for tuberculosis)
- probenecid (for gout)
- Drugs, which have an influence of the availability of paracetamol in the body, as
- anticholinergic drugs (e.g., glycopyrronium, propantheline)
- metoclopramide or domperidone (for feeling sick or being sick)
- cholestyramine (to reduce blood fat levels)
- isoniazide (for tuberculosis)
- propranolol (for high blood pressure)
- warfarin and other coumarins (blood thinners), as their anticoagulant effect may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour have no significant effect.
- Regular use of paracetamol may increase the toxic effects of zidovudine (AZT) (for treatment for HIV)
- Taking lamotrigine (a medicine for epilepsy and bipolar disorders) and paracetamol at the same time may result in decreased lamotrigine effectiveness.
Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription, including herbal and homeopathic remedies.
Do not drink alcohol (e.g. wine, beer, spirits) whilst taking Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour. The effect of alcohol will not be enhanced by the addition of paracetamol, but alcohol may increase the toxic effects of paracetamol on your liver.
Ask your doctor or pharmacist for advice before taking any medicine.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is not recommended during pregnancy and breastfeeding.
There have been no reports on negative influence of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour on the ability to drive and to use machines up to date.
There is no evidence from non-clinical studies indicating effects of paracetamol on male or female fertility at clinically relevant doses. The effects of phenylephrine on male or female fertility have not been studied.
Important information about some of the ingredients of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour
This medicine contains aspartame (E951) which is a source of phenylalanine. May be harmful for people with phenylketonuria.
The medicine contains sorbitol (E420) and sucrose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
Always take this medicine exactly as described in this leaflet or as your doctor, or pharmacist have told you. Check with your doctor or pharmacist if you are not sure.
Dissolve the contents of the sachet in a mug (250 ml of hot, but not boiling, water). Stir until dissolved and drink the lemon flavour and coulorless solution.
The usual dose is:
Adults who weigh more than 50 kg and children over 16 years of age who weigh more than 50 kg
The dose may be repeated in 8 hours.
Do not take more than 3 sachets in 24 hours.
Please observe that higher doses than those recommended may result in a risk of very serious liver damage.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is not recommended for use in children below 16 years of age without medical advice.
There is no indication that the dosage needs to be modified in the elderly.
You must contact a doctor if your symptoms worsen or do not improve after 3 days however, do not use this product for more than 7 days. If longer treatment is needed, please talk to your doctor so he/she can exclude a more severe disease.
If you or someone else took too much of Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour, or if you think a child has swallowed any of content of the sachets, contact your nearest hospital casualty department or your doctor immediately, even if you/the other person feel/feels well, because of the risk of delayed, serious liver damage.
Please take this leaflet and any remaining sachets with you to the hospital or doctor so that they know which medicinal product was consumed.
Do not take a double dose to make up for a forgotten dose.
If you have any further questions on the use of this medicine, ask your doctor or pharmacist.
Like all medicines, Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour can cause side effects, although not everybody gets them.
Most people will not have problems, but some may get some.
The following summary includes side effects of paracetamol and phenylephrine. Within each frequency grouping, undesirable effects are presented in order of decreasing seriousness.
Very common: may affect more than 1 in 10 people
Common: may affect up to1 in 10 people
Uncommon: may affect up to 1 in 100 people
Rare: may affect up to 1 in 1,000 people
Very rare: may affect up to 1 in 10,000 people
Not known: frequency cannot be estimated from the available data
In therapeutic doses, the undesirable effects of paracetamol occur rarely and with mild clinical course.
Blood and lymphatic system disorders:
Blood disorders which may be seen as unexplained bruising, paleness or poor restistance to infections: blood dyscrasias including platelet disorders, agranulocytosis, leucopenia, thrombocytopenia, haemolytic anaemia, pancytopenia.
Abnormal hepatic function (increase in hepatic transaminases), hepatic failure, hepatic necrosis, jaundice (yellowing of the skin or eyes).
Skin and subcutaneous tissue disorders
Hypersensitivity including skin rash and urticaria, pruritus, sweating, purpura, angioedema.
Immune system disorders
Allergic or hypersensitivity reactions including skin rashes, urticaria, anaphylaxis (serious allergic reaction which causes difficulty in breathing or dizziness).
Respiratory, thoracic and mediastinal disorders Bronchospasm (difficulty in breathing or wheezing).
Renal and urinary disorders:
After prolonged use of high doses of paracetamol sterile pyuria (urine which contains white blood cells, cloudy urine) and renal side effects may develop.
Acute pancreatitis (inflammation of the pancreas which causes severe pain in the abdomen or back).
Loss of appetite, nausea and vomiting.
Tachycardia (faster heart beat), palpitation (feeling your heartbeat.
Blood pressure increase.
Immune system disorder:
Allergic or hypersensitivity reactions including skin rashes, urticaria, anaphylaxis (serious allergic reaction which causes difficulty in breathing or dizziness) and bronchospasm (difficulty in breathing or wheezing).
Nervous system disorders:
Insomnia (difficulty in sleeping), nervousness, tremor (shaking), anxiety, restlessness, confusion, irritability, dizziness and headache may occur.
If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
Keep this medicine out of the sight and reach of children.
Do not use this medicine after the expiry date which is stated on the carton and sachet. The expiry date refers to the last day of that month.
Store in the original container and keep the sachet tightly closed in order to protect from moisture.
The reconstituted solution in hot water is stable for 60 min at room temperature.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
- The active substances are Paracetamol 1000 mg and Phenylephrine hydrochloride 12.2 mg (equivalent to phenylephrine base 10.0 mg)
- The other ingredients are ascorbic acid, sucrose, aspartame (E951), lemon Flavour ( which contains: natural lemon oils and flavouring substances, maltodextrin, mannitol (E421), gluconolactone, acacia gum, sorbitol (E420) a - tocopherol (E307) and silica colloidal anhydrous ), saccharin sodium, silica colloidal, citric acid, and sodium citrate.
Ratio Pharm 1000mg/12.2mg Cold & Flu Lemon Flavour is a white coloured powder which is packed in
laminated sachets in a carton box. The product is available in cartons of 10 and 20 sachets.
Graf-Arco-Str. 3, 89079 Ulm
TEVA Pharma BV
TEVA Pharmaceutical Works
3542 DR Utrecht
Private Limited Company 4042 Debrecen, Pallagi ut 13
This medicinal product is authorised in the Member States of the EEA under the following names:
Bulgaria Czech Republic Estonia Hungary Latvia
Lithuania Romania Portugal Slovakia United Kingdom
FLUFIX HOT DRINK 1000 mg/12,2 mg, prasek pro pnpravu peroralniho roztoku Paracetamol/Phenylephrine Teva 1000 mg/12,2 mg Antiflu 1000 mg/12,2 mg por forro italhoz
Paracetamol/Phenylephrine Teva 1000 mg/12,2 mg pulveris iekskigi lietojama skiduma pagatavosanai
Paracetamol/Phenylephrin Teva 1000 mg/12,2 mg milteliai geriamajam tirpalui INFLUBENE 1000 mg/12,2 mg pulbere pentru solutie orala Paracetamol+Fenilefrina ratiopharm Gripobene 1000 mg/12,2 mg
Ratio Pharm 1000/12.2 Cold & Flu Lemon Powder for oral solution
This leaflet was last revised in January 2013